Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 4, 2012, 1:03 PM CDT for Trousdale County, Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 1:03 PM CDT (18:03 UTC)
- Expired
- Aug 4, 2012, 2:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Nashville, TN
County Trousdale County, TN
The radar
The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2994 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
541 WWUS84 KOHX 041803 SPSOHX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 103 PM CDT SAT AUG 4 2012 TNZ008-009-028-029-041900- MACON-SUMNER-TROUSDALE-WILSON- 103 PM CDT SAT AUG 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MACON...SUMNER...TROUSDALE AND WILSON COUNTIES... AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF LEBANON...MOVING EAST AT 15 MPH. ANOTHER STRONG STORM WAS NEAR WESTMORELAND. WINDS 30 TO 40 MPH...VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE EXPECTED WITH THESE STORMS. LAT...LON 3659 8617 3623 8616 3617 8640 3654 8641 $$ 13
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 12:32 PM CDT, 31 minutes earlier.
Area forecast discussion, Aug 4, 12:32 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1232 PM CDT SAT AUG 4 2012 .UPDATE...FOR AVIATION. && .AVIATION... 18Z TAFS...MOIST AND UNSTABLE ATMOSPHERE WITH LOW SHEAR...WITH SCT TSRA ALREADY DEVELOPING. WE WILL CONTINUE TO SEE TSRA BUBBLE UP ACROSS THE AREA THROUGH THE DAY. STORMS WILL CAUSE LOCALLY VERY HEAVY RAINFALL AND WIND GUSTS NEAR 30KT. TSRA COVERAGE WILL DECREASE TONIGHT...AND SOME PATCHY LATE NIGHT BR EXPECTED. 13 && .PREV DISCUSSION... /ISSUED 1034 AM CDT SAT AUG 4 2012/ UPDATE... FORECAST GRIDS HAVE ALREADY BEEN UPDATED TO BETTER RESOLVE CONVECTIVE TIMING TODAY....ADJUST SKY COVER TO BETTER REFLECT CURRENT TRENDS...AND RAISE TEMPERATURES A DEGREE OR TWO OVER MUCH OF MIDDLE TN. SATELLITE/RADAR TRENDS DEPICT TYPICAL LATE MORNING DIURNAL WEAKENING TREND OF CONVECTIVE CLUSTERS OVER THE NORTHERN PLATEAU AS WELL AS OVER SOUTHERN IL. REDEVELOPMENT IS EXPECTED THROUGH THE DAY AS WE APPROACH OUR CONVECTIVE TEMPERATURES AND BOUNDARIES OVER THE EAST AND NW IS WHERE THIS WILL LIKELY HAPPEN FIRST. VERY MOIST AIRMASS IN PLACE OVER MIDDLE TN WITH PWAT OVER 2 INCHES. EARLIER STORMS AROUND COOKEVILLE DROPPED 2.25 INCHES OF RAIN IN 90 MINUTES AND TORRENTIAL DOWNPOURS ARE LIKELY WITH TODAY'S SLOW MOVING STORMS. A FEW STRONG STORMS POSSIBLE AS WELL. PREV DISCUSSION... /ISSUED 406 AM CDT SAT AUG 4 2012/ DISCUSSION...UPPER RIDGE SITS OVER THE SRN US FROM THE SRN ROCKIES TO THE SERN COAST AND BEYOND INTO THE BERMUDA RIDGE. ALL MODELS SWEEP A DECENT SHORTWAVE ACROSS THE GREAT LAKES OVER THE NEXT 2 DAYS. THIS WILL PUSH A SFC FRONT ACROSS THE PLAINS AND GREAT LAKES WITH THE FRONT EXPECTED ALONG A LINE FROM LAKE ERIE TO THE ARKLATEX BY MIDDAY SUN. THIS WILL INCREASE LIFT WITH POPS MOVING INTO THE LIKELY RANGE FOR SUN. GIVEN THE PRESENCE OF MOISTURE...INSTABILITY AND SIGNIFICANT LIFT...SPC HAS OUTLOOKED A SLIGHT RISK SEVERE FOR DAY 2. THE GFS PUSHES THE FRONT INTO THE MIDSTATE LATE SUN AND SUN NGT AND MAKES IT NEARLY STATIONARY FOR THE NEXT SEVERAL DAYS. THE ECM...MEANWHILE...PUSHES THE FRONT FURTHER SOUTH...BUT NOT A LOT FURTHER SOUTH. THUS A GOOD GRADIENT OF POPS WILL BE APPARENT FROM NW TO SE ACROSS THE AREA IN THE EXTENDED PORTION OF THE FORECAST. THEN SLY FLOW COMES BACK A BIT FOR THE THU-FRI PERIOD AHEAD OF ANOTHER FRONT THAT DROPS SEWD OUT OF THE MIDWEST AND INTO THE MIDSTATE ON FRI. COLUMN MOISTURE IS NOT AS HIGH AHEAD OF THIS FRONT...THUS POPS DO NOT REACH THE LIKELY RANGE. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 4, 5:34 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 534 AM CDT SAT AUG 4 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 534 AM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME STRONG, WITH GUSTY WINDS, SMALL HAIL, AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. A COLD FRONT WILL APPROACH THE MID STATE FROM THE NORTHWEST, INCREASING THE LIKELIHOOD OF THUNDERSTORMS, A FEW OF WHICH MAY BECOME SEVERE. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Special weather statement, Aug 4, 12:51 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1251 PM CDT SAT AUG 4 2012 TNZ006-007-023>027-056>060-041845- CHEATHAM-DAVIDSON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-LEWIS-MAURY- MONTGOMERY-PERRY-ROBERTSON-WILLIAMSON- 1251 PM CDT SAT AUG 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON... HICKMAN...HOUSTON...HUMPHREYS...LEWIS...MAURY...MONTGOMERY...PERRY... ROBERTSON AND WILLIAMSON COUNTIES... AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SLOW MOVING CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR CLARKSVILLE TO NEAR CENTERVILLE. THE STORMS WERE MOVING EAST AROUND 10 MPH. SMALL HAIL...FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING...WINDS OF 30 TO 40 MPH AND TORRENTIAL DOWNPOURS ARE EXPECTED WITH THESE STORMS. LAT...LON 3664 8685 3545 8705 3551 8771 3665 8754 JOHNSTONE
Special weather statement, Aug 4, 1:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 103 PM CDT SAT AUG 4 2012 TNZ008-009-028-029-041900- MACON-SUMNER-TROUSDALE-WILSON- 103 PM CDT SAT AUG 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MACON...SUMNER...TROUSDALE AND WILSON COUNTIES... AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF LEBANON...MOVING EAST AT 15 MPH. ANOTHER STRONG STORM WAS NEAR WESTMORELAND. WINDS 30 TO 40 MPH...VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE EXPECTED WITH THESE STORMS. LAT...LON 3659 8617 3623 8616 3617 8640 3654 8641 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:51 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Hickman, Lewis, Maury, Montgomery and 1 more | 54 min |
| Aug 4, 1:43 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Lawrence, Lewis, Maury, Robertson and 1 more | 47 min |
| Aug 4, 2:36 PM CDT | Special Weather Statement | OHX | Giles, Macon, Marshall, Maury, Rutherford, Sumner and 3 more | 54 min |
| Aug 4, 2:46 PM CDT | Areal Flood Advisory | OHX | Sumner, Trousdale, Wilson | 119 min |
| Aug 4, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 27 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.